International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 21, Pages 3459-3470

The dock problem revisited

A. Chakrabarti,1 B. N. Mandal,2 and Rupanwita Gayen2

1Department of Mathematics, Indian Institute of Science, Bangalore 560012, India
2Physics and Applied Mathematics Unit, Indian Statistical Institute, 203 Barrackpore Trunk Road, Kolkata 700108, India

Received 30 March 2005; Revised 13 September 2005

Copyright © 2005 A. Chakrabarti et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The well-known semi-infinite dock problem of the theory of scattering of surface water waves is reexamined and known results are recovered by utilizing a Fourier type of analysis, giving rise to Carleman-type singular integral equations over semi-infinite ranges.